MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L

ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L
Model Number 353-01-109
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - during a 4 month follow-up with an empowr porous knee patient, the surgeon noticed that the "femus" was loose.The patient is also being worked up for an infection.The surgeon indicated the labs will be "worked up" the next day.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was due to the baseplate being positioned further posterior due to the punches not being well guided.The implant was in vivo for 4 months prior to this report.There is no information about any patient injuries, activities, accidents, or medical contraindications that may have contributed to the reported condition.A follow up conversation with the surgeon provided clarity regarding surgery date and patient gender, allowing specific part and lot number to be identified.It was later confirmed that no infection was found.The patient will continue to be monitored and is not currently scheduled for revision surgery.The x-ray was provided and small lucent lines are visible around the femur.A review of the device history record (dhr) for the empowr press fit femur revealed one non-conforming material report (ncmr) associated with the product.One piece was split to another work order per non-conforming material report (ncmr)-39983 for rework of scuff marks on the pegs.The incident femur was one of eight pieces in the lot released from manufacture on or about 23-oct-2017, and having an expiration date of 13-oct-2020.Parts were batched from raw material part, 24301108-12, polished, empowr 3d knee, press fit femur, 8l, lot #297w1001.No non-conforming material report (ncmrs) were written at receiving inspection.The device history record (dhr) evidences that all critical dimensions and specifications were met when the product was released from djo surgical.Review of complaint history shows that this is the first complaint against this part/lot number.This surgery was one of the first surgeries completed for the empowr porous system.There was no information reported that evidences a material, design, or manufacturing problem with the implants.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The device history record (dhr) evidences that all critical dimensions and specifications were met when the product was released from djo surgical.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7366390
Report Number1644408-2018-00253
Device Sequence Number1718782
Product Code MBH
UDI-Device Identifier00190446230076
UDI-Public(01)00190446230076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model Number353-01-109
Device Catalogue Number243-01-108
Device Lot Number277W1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
341-10-709, LOT 069T1033; 353-01-109, LOT 194W1001
Outcome Attributed to Adverse Event Other;
Patient Age57 YR